My blood test results page 2 December 2016

My blood test results page 2 December 2016

Here's the other page. I'm really tired, can't keep food down due to acid reflux, vomit almost immediately after taking mirtazapine. Vit d capsule only small but feels like sticks in throat. Tummy massively bloated, gaining one pound in weight most days, but firm bloated stomach of fluid retention too I think. Dr says it's all due too being hypithyroid and I just have to accept the weight gain but it's making mobility difficult and so uncomfortable trying to sleep at night.

14 Replies

oldestnewest
  • I cannot see any thyroid results - TSH / T4 / T 3?

  • Thanks for letting me know. If I remember right it was 4.73 not optimal but in range I think. He said keep taking levothyroxine... Which I am anyway.

  • If you can type the most important ones, i.e. TSH, T4, T3 or better still FT4 and FT3 with the ranges it will make it easier to respond.

    I am assuming your doctor is guessing your acid reflux is due to 'high' acid, whereas usually we have low acid although symptoms are identical.

    I'll give you a link and am sorry you are suffering

    scdlifestyle.com/2012/06/hy...

    Many members take either a Betaine/Pepsin tablet or some teaspoons of Apple Cider Vinegar mixed with water or juice, before and during a meal.

    I note mirtazapine is an anti-depressant so I'd ask your doctor to test your Free T3. T3 is the active hormone required in all of our Receptor Cells and the brain contains the most. If this is low I think you need some T3 added to T4 (liothyronine and levothyroxine).

    When you have blood tests for thyroid hormones the test should be the very earliest possible and fasting (you can drink water). Also allow 24 hours between your last dose of hormones and the test and take it afterwards.

    If GP hasn't tested B12, Vit D, iron, ferritin and folate, ask for these as we can be deficient.

  • They refuse to do T3 my tsh is 4.73 my vit d is low but it's not showing on the blood test results the receptionist printed out so I don't know by how much. I've been prescribed fultium d3 to replace vit d. Mild improvement in pain level... Could take 3 months. I don't now how some of you cope on here with the levels of your thyroid, mine is borderline and some days I actually feel like i'm dying.

  • If you are taking thyroid hormones (levothyroxine or others) your TSH is far too high (nearly at the top of the range) and you want to have a TSH of around 1 or lower. You need an increase in your dose.

    thyroiduk.org.uk/tuk/testin...

  • Mirtazapine is a vicious drug! It nearly killed a friend of mine.

    Your nausea is almost certainly a side effect of the drug, and the weight gain is probably due to it too, thyroid weight gain is a slow affair. I am amazed that your doctor is saying its due to the thyroid. And of course you do appear to be undermedicated with levothyroxine - your TSH should be around 1, not over 4!

    What worries me particularly is the way my friend was convinced that she needed the mirtazapine to stay alive. As a result she ended up in A & E with life-threateningly low sodium levels still clinging to her pills! Are you absolutely sure you need it? I presume it was psychiatrist prescribed? Does he/she know what state you are in?

  • In bit going to take it anymore. I haven't seen a psychiatrist only a go for five minds not even the standard ten mins appointment or go surgery is over full of patients. I can't keep that horrible mirtazapine down anyway. I how your friend is OK, sounds as though she had a rough time with it. The gp didn't really seem to listen.

    Best healthy wishes

    Lauren

  • You need a new GP Lauren! That is terrible!

    My friend is doing OK. She is not willing to look at her underlying psychological problems, so there is no long term cure. But she is doing much better on a different anti-depressant that works better on anxiety.

    You said that your TSH is 4.73 nearly six months ago, when you went back on levothyroxine. Have you had a test recently?

  • Aye. It seems all the other surgeries are full too. May go back to my old Dr's I had when the children were little, two of them still go there and the standard is different. Anyway glad your friend is OK. One of the best things for a depressed person is knowing your not alone or abnormal. Sometimes circuiting helps but if it's situational the only way to change how you look at it or distant yourself from the problem and build coping strategies. If she doesn't have counseling because she doesn't want to talk to a counselor there is the option of cognitive behavioral therapy online now. Glad she's doing better on the other anti depressants.

    That was my result this month on the tsh.

    Best healthy wishes

    Lauren

  • Yes, go back to the old doctor!

    A TSH of nearly 5 is too high for someone on thyroxine. It needs to be around 1.0. At that level you will gain weight, and no, its not necessary to continue to suffer - that GP is ignorant and cruel.

  • Lbrook,

    May I ask why were you prescribed mirtazapine? If it was for depression, then taking the right dose of the right thyroid medication would probably be more helpful. Mirtazapine is an old tricyclic antidepressant. It is sometimes prescribed as a treatment for anxiety or insomnia..but unfortunately it does have rather unpleasant side effects e.g. increased appetite leading to weight gain, constipation. It also decreases cortisol more than other antidepressants.

  • I was severely depressed after being anxious for some time. I didn't realise I was displaying signs of anxiety until the go prescribed me mirtazapine. I can't keep it down so it's not working. My surgery only had two regular drs and I've yet to e my own as I've seen a different locum every time. One of the regular ones said my thyroid I'd the main issue and reasons for the other health problems and my latest thyroid result was 4.73. I treated if with only a borderline hypothyroud but since taking levothyroxone my symptoms haven't improved just got worse. So with Dr's permission I tried without the Levo and was admitted to hospital with stroke symptoms. Since then I have taken the Levi regularly but now GPS keep putting in my notes patient not compliant. I told them I am taking my medication so I don't know why they say not compliant...

    Best healthy wishes

    Lauren

  • Lbrook,

    I'm so sorry you have been unwell. I've been through hypo-hell this year so I completely understand.

    The majority of GPs and endos have very poor understanding of thyroid problems and how they affect people. That's why many of us find that we have to educate ourselves and be very assertive with doctors....at the time when we are least capable of being assertive ;(( Sometimes it is useful to take a trusted friend or a family member with you when going for appointments... I was also seeing different doctors at my old GP surgery until I wrote an official letter to the practice manager demanding to see a specific doctor and to have appointment booked in advance with her. They complied. She didn't know much about thyroid but at least she was more empathetic. I think I ended up with a reputation of a "complainer" at my surgery but it didn't bother me at all as it made my life much easier ;))

    Hypothyroidism very often leads to terrible anxiety and depression. I was never an anxious person and I never experienced depression...until I become hypothyroid. I agree with one of the doctors you saw that the lack of thyroid hormones is likely to be the main issue. Once your thyroid hormones are in balance the anxiety and depression (and other symptoms) will likely disappear.

    I understand that your most recent TSH was 4.73.

    As Shaws suggested, it would be easier for HU members and admin to advise you if we knew also your Free T3 and Free T4. If your GP surgery are refusing to do the the FT3 and FT4 tests on the NHS you could:

    - ask your GP (or any GP) whether you could do those two tests as a private patient. You would have to pay for the tests but, hopefully, they wouldn't charge you for the phlebotomy service. Especially if they re-check your TSH at the same time.

    - alternatively you could use Blue Horizon:

    bluehorizonmedicals.co.uk/e...

    Genova Diagnostics also offer thyroid tests but it seems that they currently only offer only a "comprehensive thyroid assessment", which is more than you need: gdx.net/product/comprehensi...

    It would be also useful to know what dose of levothyroxine you are taking and how long have you been taking it for. They usually they prescribe a small "starting dose" of 25 or 50mcg, do thyroid bloods after 6 weeks and increase the dose if necessary.

    Some people do better on combination therapy (as synthetic T4 and T3 medication or as natural dissected thyroid) or they need T3-only medication. Natural dissected thyroid is rarely prescribed in the UK and there recently have been many problems with synthetic T3 prescriptions ;(( Many people have to fight for it while others end up self-medicating...It's an appalling state of affairs.

    It's a bit early to say whether levothyroxine works for you or not. Sometimes a small change in the dose may mean a big difference in the way person feels.

    I hope you will start feeling better soon. Take care

  • Thanks useful reply. I think I will ask to go private for the T3. I've been to hospital today just got back. I passed out this afternoon and woke up confused. My neighbor noticed the water was running for a long time so came up to see why. Anyway had blood done at hospital and all OK except eosinophils, MCV and ALT. But they said I'm OK so I suppose that's good news even though I feel extremely exhausted. Is your condition under control. If so what worked for you?

You may also like...